# SDR 97UAL900496

- Difficulty date: June 27, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9012U
- Make and model: Boeing 737222
- Aircraft serial: 19050
- Engine: Pwa JT8D7B
- System (JASC): 7250 · Turbine Section
- Part: Nr 5 Bearing
- Part number: 710102
- Condition: Worn
- Location: Nr 2 Engine
- Part time: 39,339 hours
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

NUMBER 2 OIL BYPASS LIGHT ON STEADY.  *S/D*  THE OIL FILTER WAS FOUND TO BE CLOGGED WITH METAL.  THE SOURCE OF THE METAL WAS FOUND TO BE THE NUMBER 5 ROLLER BEARING.  THE CONDITION OF THE BEARING IS SUCH THAT A DEFINITIVE CAUSE OF THE FAILURE COULD NOT BE MADE.  THE ROLLER ELEMENTS WERE WORN FLAT AND BOTH INNER AND OUTER RACES EXHIBITED SIGNS OF SPALLING.
